Alert archive / California / Wind Advisories in 2018
Wind Advisory 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 24, 2018, 4:15 AM PDT for San Bernardino County, California. It took effect at May 25, 2018, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2018, 4:15 AM PDT (11:15 UTC)
- In effect from
- May 25, 2018, 11:00 AM PDT
- Expired
- May 25, 2018, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3680 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649 WWUS75 KVEF 241115 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 415 AM PDT Thu May 24 2018 CAZ523-241915- /O.NEW.KVEF.WI.Y.0026.180525T1800Z-180526T0300Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 415 AM PDT Thu May 24 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM to 8 PM PDT Friday. * TIMING...Gusty southwest winds will develop late Friday morning, peak during the afternoon and decrease Friday evening. * WINDS...West to southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Strong crosswinds will make driving difficult at times, especially for high profile vehicles. Reduced visibility in areas with blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ036-NVZ021-241915- /O.NEW.KVEF.LW.Y.0006.180525T1800Z-180526T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 415 AM PDT Thu May 24 2018 /415 AM MST Thu May 24 2018/ ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY... The National Weather Service in Las Vegas has issued a Lake Wind Advisory, which is in effect from 11 AM PDT /11 AM MST/ to 8 PM PDT /8 PM MST/ Friday. * TIMING...Gusty south to southwest winds will develop late Friday morning, peak during the afternoon and decrease Friday evening. * WINDS...South to southwest 20 to 30 mph with gusts 30 to 40 mph. * IMPACTS...Strong winds will create dangerous boating conditions on Lake Mead and Lake Mohave. These winds will create very choppy waters which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. If you do venture out onto the lakes...avoid the open water and stay close to shore or in protected coves and inlets. && $$ Kryston
5 follow-up statements
518 WWUS75 KVEF 241904 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1204 PM PDT Thu May 24 2018 CAZ523-242300- /O.CON.KVEF.WI.Y.0026.180525T1800Z-180526T0300Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 1204 PM PDT Thu May 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY... * TIMING...Gusty southwest winds will develop late Friday morning, peak during the afternoon and decrease Friday evening. * WINDS...West to southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Strong crosswinds will make driving difficult at times, especially for high profile vehicles. Reduced visibility in areas with blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ036-NVZ021-242300- /O.CON.KVEF.LW.Y.0006.180525T1800Z-180526T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 1204 PM PDT Thu May 24 2018 /1204 PM MST Thu May 24 2018/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY... * TIMING...Gusty south to southwest winds will develop late Friday morning, peak during the afternoon and decrease Friday evening. * WINDS...South to southwest 20 to 30 mph with gusts 30 to 40 mph. * IMPACTS...Strong winds will create dangerous boating conditions on Lake Mead and Lake Mohave. These winds will create very choppy waters which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. If you do venture out onto the lakes...avoid the open water and stay close to shore or in protected coves and inlets. && $$
836 WWUS75 KVEF 242211 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 311 PM PDT Thu May 24 2018 CAZ523-251045- /O.CON.KVEF.WI.Y.0026.180525T1800Z-180526T0300Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 311 PM PDT Thu May 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY... * TIMING...Gusty southwest winds will develop late Friday morning, peak during the afternoon and decrease Friday evening. * WINDS...West to southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Strong crosswinds will make driving difficult at times, especially for high profile vehicles. Reduced visibility in areas with blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ036-NVZ021-251045- /O.CON.KVEF.LW.Y.0006.180525T1800Z-180526T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 311 PM PDT Thu May 24 2018 /311 PM MST Thu May 24 2018/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM PDT /8 PM MST/ FRIDAY... * TIMING...Gusty south to southwest winds will develop late Friday morning, peak during the afternoon and decrease Friday evening. * WINDS...South to southwest 20 to 30 mph with gusts 30 to 40 mph. * IMPACTS...Strong winds will create dangerous boating conditions on Lake Mead and Lake Mohave. These winds will create very choppy waters which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. If you do venture out onto the lakes...avoid the open water and stay close to shore or in protected coves and inlets. && $$
335 WWUS75 KVEF 251018 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 318 AM PDT Fri May 25 2018 CAZ523-251800- /O.CON.KVEF.WI.Y.0026.180525T1800Z-180526T0300Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 318 AM PDT Fri May 25 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * TIMING...Gusty southwest winds will develop later this morning, peak during the afternoon and decrease this evening. * WINDS...West to southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Strong crosswinds will make driving difficult at times, especially for high profile vehicles. Reduced visibility in areas with blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ036-NVZ021-251800- /O.CON.KVEF.LW.Y.0006.180525T1800Z-180526T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 318 AM PDT Fri May 25 2018 /318 AM MST Fri May 25 2018/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... * TIMING...Gusty south to southwest winds will develop later this morning, peak during the afternoon and decrease this evening. * WINDS...South to southwest 20 to 30 mph with gusts 30 to 40 mph. * IMPACTS...Strong winds will create dangerous boating conditions on Lake Mead and Lake Mohave. These winds will create very choppy waters which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. If you do venture out onto the lakes...avoid the open water and stay close to shore or in protected coves and inlets. && $$ Kryston
771 WWUS75 KVEF 251737 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1037 AM PDT Fri May 25 2018 CAZ523-260300- /O.CON.KVEF.WI.Y.0026.180525T1800Z-180526T0300Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 1037 AM PDT Fri May 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * TIMING...Gusty southwest winds will peak during the afternoon and decrease this evening. * WINDS...West to southwest 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Strong crosswinds will make driving difficult at times, especially for high profile vehicles. Reduced visibility in areas with blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ036-NVZ021-260300- /O.CON.KVEF.LW.Y.0006.180525T1800Z-180526T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 1037 AM PDT Fri May 25 2018 /1037 AM MST Fri May 25 2018/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * TIMING...Gusty south to southwest winds will peak during the afternoon and decrease this evening. * WINDS...South to southwest 20 to 30 mph with gusts 30 to 40 mph. * IMPACTS...Strong winds will create dangerous boating conditions on Lake Mead and Lake Mohave. These winds will create very choppy waters which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. If you do venture out onto the lakes...avoid the open water and stay close to shore or in protected coves and inlets. && $$
116 WWUS75 KVEF 260253 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 753 PM PDT Fri May 25 2018 CAZ523-260400- /O.EXP.KVEF.WI.Y.0026.000000T0000Z-180526T0300Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 753 PM PDT Fri May 25 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds have diminished to below advisory levels. However, winds gusting between 30 to 40 mph will still be possible through the evening. There will also be some localized areas of blowing dust. $$ AZZ036-NVZ021-260400- /O.EXP.KVEF.LW.Y.0006.000000T0000Z-180526T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 753 PM PDT Fri May 25 2018 /753 PM MST Fri May 25 2018/ ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... Winds have diminished to below advisory levels. However, caution should still be used this evening as rough waters may still exist. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 24, 3:56 AM PDT, 19 minutes earlier.
Area forecast discussion, May 24, 3:56 AM PDT, 19 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 356 AM PDT Thu May 24 2018 .SYNOPSIS...Mostly sunny skies and and warmer temps expected today. The weather pattern will change Friday into the holiday weekend as the next storm system passes across the region bringing gusty winds and cooler temps to the area. Shower and storm activity will likely remain across the southern Great Basin as well as the higher elevations of Clark County. && .SHORT TERM...Today through Saturday. Southwest flow will continue through Thursday allowing for temperatures to warm up a few more degrees than yesterday. Lingering moisture across the Sierra Mountains will allow for a slight chance of a few isolated to scattered showers and thunderstorms across the eastern Sierra Mountains this afternoon. By Friday afternoon the aforementioned closed upper low will be centered over the central coast of California and will provide enough dynamics and moisture to bring storm chances across the southern Sierra Mountains and into Esmeralda county Friday afternoon. South to southwest winds are expected to also increase as the upper low moves further inland later this week and into the holiday weekend, with the strongest winds expected Friday afternoon. The windiest locations are expected to be across the higher terrain, western portions of San Bernardino County with gusts up to 40 to 50 mph and the Colorado River Valley with gusts up to 30 to 40 mph with slightly weaker winds expected elsewhere. As such, a Wind Advisory has been issued for western San Bernardino County, and a Lake Wind Advisory for portions of the Colorado River Valley, including the Lake Mead Recreation area, from 11AM to 8PM Friday. By Saturday, the upper low will be centered over the Great Basin Region bringing shower and storm chances across the Sierra Mountains, central NV and portions of southern NV. Storm activity in Clark County will mainly be confined to the Spring Mountains and Sheep Range Saturday afternoon. Weaker winds are expected Saturday afternoon with only some southwest breezes expected ahead of a surface cold front expected to move through overnight Saturday. .LONG TERM...Sunday through Thursday. Little change was made through the long term period this morning. By Sunday morning the upper level low that will impact the area through the short term period will be stalled and wobbling somewhere along the NV/UT border. This will result in continued showers and isolated storm across the Sierra and southern Great Basin. On Monday, the low will finally begin to lift northeast, resulting in increasing temperatures and lower chances of precipitation. Temperatures are likely to rise through the middle of next week, with highs reaching the upper 90s to near 100 by Wednesday in Las Vegas. Guidance continues to indicate a progressive pattern across the western (and especially northwestern) CONUS through next week. Therefore, this roller coaster in temperatures as well as occasional winds and showers across the Great Basin is likely to continue for the foreseeable future. The good news is that there is little sign of any impending heat wave, which is welcome as June approaches. && .AVIATION...For McCarran...Diurnal trends are expected to continue this morning before similar gusty, southeast winds from yesterday initiate again this afternoon. Expect south to southeast gusts up to 20 kts. The transition to southwesterly winds can be expected between 04-06Z this evening with decreasing wind speeds overnight. VFR conditions through the forecast period. Stronger winds are expected Friday. For the rest of southern Nevada, northwest Arizona and southeast California...Diurnal trends are expected to continue this morning before similar gusty, southerly winds from yesterday initiate again this afternoon. Expect south to southeast gusts up to 20 to 30 kts, with strongest winds expected at KBIH and KDAG. Typical diurnal winds expected overnight. VFR conditions through the forecast period. && .FIRE WEATHER...An approaching weather system will result in increased winds area wide on Friday. Precipitation chances will be limited to the Sierra and southern Great Basin. Wind gusts across the Colorado River Valley north of Bullhead City as well as the higher elevations of Mohave County will hover around 35 MPH. Meanwhile minimum RHs in those areas will reach the single digits in the valleys and low teens in the mountains. This could result in critical fire weather conditions on Friday. A Fire Weather Watch has been issued for the Colorado River Valley north of Needles and the rest of Mohave County. Winds will decrease Saturday as RHs increase slightly, limiting fire weather concerns. A drying and warming trend will take place Sunday through the middle of next week, however winds should remain below critical thresholds. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Short Term/Aviation...Kryston Long Term/Fire Weather...Wolcott For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.